Flash Flood, Daggett
- When
- July 15, 1:15 PM MST to 2:30 PM MST
- Where
- Daggett County, Manila
- Property damage
- $30,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.887, -109.508 (the zone’s center; the record gives no point)
Heavy rain and hail fell in a short period of time, causing fast moving water over a foot deep to flow through town. A large amount of road base was washed away in a new construction area, and roads were washed out up to 4 feet deep.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
Heavy rain and hail fell in a short period of time, causing fast moving water over a foot deep to flow through town. A large amount of road base was washed away in a new construction area, and roads were washed out up to 4 feet deep. Mud and water also flowed into a few garages and residences. 1.60 inches of rain was measured at the official cooperative weather station in Manila, most of which fell in less than an hour.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jul 15, 11:39 AM MST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1239 PM MDT THU JUL 15 2004 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... FAIRLY STEADY-STATE WEATHER SITUATION. A RIDGE WILL REMAIN NEARLY STATIONARY OVER EASTERN UTAH AND WESTERN COLORADO. WITH MOISTURE TRAPPED BENEATH IT AND POCKETS OF HIGHER MOISTURE AND WEAK VORT LOBES ROTATING AROUND THE PERIPHERY OF THE HIGH. PRECIPITABLE WATER WILL REMAIN HIGH...WITH 1+ INCH AT GJT AND MOST SURROUNDING SITES. THUNDERSTORMS WILL CONTINUE WELL INTO THIS EVENING. ISOLATED THUNDERSTORMS AND RAIN SHOWERS SHOULD PERSIST OVERNIGHT. WILL EXPECT SIMILAR ACTIVITY FRIDAY. HIGH TEMPS WILL CONTINUE SLIPPING DOWN A FEW DEGREES A DAY...THOUGH NOT AS COOL AS MODEL GUIDANCE...WHICH HAS SHOWN A 3-4 DEGREE COOL BIAS IN MAX TEMPS OVER THE LAST FEW DAYS. .LONG TERM (SATURDAY THROUGH THURSDAY)...HIGH PRESSURE CONTINUES TO DOMINATE THROUGH THE EXTENDED PERIOD. PLENTY OF MOISTURE PERSISTS... ESPECIALLY OVER THE WEEKEND FOR LITTLE CHANGE IN DAY TO DAY CONDITIONS AT LEAST THROUGH SUN OR MON. I HAVE INCREASED POPS SAT NIGHT AS BOTH THE 12Z GFS AND ETA INDICATE DEEP MOISTURE FROM EARLY SAT THROUGH SUN AFTERNOON. SO THERE SHOULD BE A BETTER CHANCE OF NOCTURNAL ACTIVITY THAN IN THE PREVIOUS FORECAST. THEN EARLY IN THE WORK WEEK A LITTLE DRYING IS PROGGED AS HIGH CIRCULATION CENTER SHIFTS SLIGHTLY TO THE SOUTHWEST IN RESPONSE TO ENERGY EJECTING NORTHEAST FROM WEST COAST TROUGH. HIGH TEMPS WILL BE AROUND NORMAL...GIVE OR TAKE A COUPLE DEGREES DEPENDENT UPON AMOUNT AND TIMING OF CLOUDS/SHOWERS. THIS IS ABOVE SHORT TERM GUIDANCE NUMBERS THROUGH SUNDAY. GUIDANCE HAS BEEN RUNNING TOO LOW LAST FEW DAYS. WILL KEEP LOW TEMPS ABOVE NORMAL DUE TO HIGH DEWPOINTS. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. CJC/EH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT THU JUL 15 2004 COZ001>014-017>023-UTZ022>025-027>029-151330- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 545 AM MDT THU JUL 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN COLORADO AND EASTERN UTAH. .DAY ONE...TODAY AND TONIGHT... EXPECT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. LOCALIZED HEAVY RAIN WILL BE POSSIBLE FROM THUNDERSTORMS...ALONG WITH SMALL HAIL AND GUSTY WINDS TO 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS FOR ALL OF EASTERN UTAH AND WESTERN COLORADO FRIDAY THROUGH MONDAY. FOR TUESDAY AND WEDNESDAY...ISOLATED MOUNTAIN THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. TAL
The Grand Junction radar (KGJX), 231 km away, was scanning. The volume nearest the first event began at 20:13 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2004Every state in 2004This day in weather historyWarnings in Utah, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416838.